MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HIGH OFFSET NEUTRAL MODULAR NECK; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. HIGH OFFSET NEUTRAL MODULAR NECK; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 71352112
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/05/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to metallosis.The stem, the modular neck and the femoral head were removed.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.A clinical evaluation was conducted and the reported elevated metal ion levels, effusion, pseudotumor, and intraoperative findings along with the clinical symptoms are consistent with an adverse reaction to metal debris; however, without the supporting pathology results, imaging, and/or the analysis of the explanted components, the source cannot be confirmed and it cannot be concluded that the reported clinical reactions were associated with a mal-performance of the implant.However, the use of mixed components, smith and nephew products with the mako trinity products cannot be ruled out as a contributing factor to the increased amount of wear debris/¿metallic-stained fluid¿ and ¿metallosis¿ type findings.The future impact to the patient cannot be determine.No further clinical assessment is warranted at this time.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
HIGH OFFSET NEUTRAL MODULAR NECK
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8207179
Report Number1020279-2018-02960
Device Sequence Number16619499
Product Code LPH
UDI-Device Identifier03596010619549
UDI-Public03596010619549
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K072417
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/18/2022
Device Catalogue Number71352112
Device Lot Number12FTM0025B
Initial Date Received by Manufacturer 12/03/2018
Supplement Date Received by Manufacturer12/03/2018
Initial Report FDA Received Date12/31/2018
Supplement Report FDA Received Date06/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;